Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 115, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2015, 7:54 PM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 7:54 PM CDT (00:54 UTC)
- Expired
- Jul 7, 2015, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS54 KOHX 080054
SVROHX
TNC087-133-141-080130-
/O.NEW.KOHX.SV.W.0115.150708T0054Z-150708T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAXTER...OR
12 MILES WEST OF COOKEVILLE...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
COOKEVILLE AROUND 805 PM CDT.
ALGOOD AROUND 810 PM CDT.
MONTEREY AROUND 820 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RICKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3638 8526 3611 8520 3607 8569 3607 8575
3608 8578 3612 8580 3615 8581 3617 8581
3617 8579 3618 8579 3618 8580 3620 8580
3620 8581 3622 8578 3625 8579
TIME...MOT...LOC 0053Z 260DEG 50KT 3617 8572
HAIL...<.75IN
WIND...60MPH
$$
271 follow-up statement
777 WWUS54 KOHX 080110 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 810 PM CDT TUE JUL 7 2015 TNC087-133-141-080130- /O.CON.KOHX.SV.W.0115.000000T0000Z-150708T0130Z/ PUTNAM TN-JACKSON TN-OVERTON TN- 810 PM CDT TUE JUL 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL PUTNAM...SOUTHEASTERN JACKSON AND SOUTHWESTERN OVERTON COUNTIES... AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALGOOD...OR NEAR COOKEVILLE...MOVING EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... MONTEREY AROUND 820 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RICKMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3638 8526 3611 8520 3608 8563 3628 8567 TIME...MOT...LOC 0109Z 260DEG 50KT 3621 8543 HAIL...<.75IN WIND...60MPH $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:03 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 7, 4:03 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT TUE JUL 7 2015 .DISCUSSION... WILL BREAK OUT A LATE AFTERNOON ZONE GROUPING TO DEAL WITH SHWRS/TSTMS MOVING INTO MID STATE. OTHERWISE...WENT CLOSE TO REASONING OF MORNING SUITE OF FORECAST PRODUCTS AND FORECAST REASONING KEEPING SHWRS AND TSTMS IN THE FORECAST FOR TONIGHT THRU THU NIGHT WITH MAINLY ISO SHWRS/TSTMS EXPECTED AND NEAR SEASONAL TEMPS. LOOK FOR UPPER LEVEL RIDGING INFLUENCES TO BUILD INTO THE REGION LATER IN THE WORK WEEK...OVER THIS WEEKEND...AND INTO THE FIRST PART OF NEXT WEEK...ALLOWING FOR A DRYING BUT WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 90 73 91 / 40 30 10 20 CLARKSVILLE 72 87 72 87 / 60 40 20 20 CROSSVILLE 70 84 70 86 / 40 30 10 10 COLUMBIA 72 91 72 92 / 40 20 10 10 LAWRENCEBURG 72 90 71 92 / 20 20 10 10 WAVERLY 72 89 72 89 / 60 30 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jul 7, 5:50 AM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 550 AM CDT TUE JUL 7 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-081030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 550 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 7, 6:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 5 N GREEN HILL 36.31N 86.57W
07/07/2015 M56 MPH SUMNER TN BROADCAST MEDIA
56 MPH GUST MEASURED BY HOME ANEMOMETER
&&
EVENT NUMBER OHX1500644
11Special weather statement, Jul 7, 6:30 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT TUE JUL 7 2015
TNZ009-010-030-031-080000-
MACON TN-SMITH TN-JACKSON TN-CLAY TN-
630 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
CLAY...NORTHEASTERN SMITH AND NORTHERN JACKSON COUNTIES UNTIL 700 PM
CDT...
AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED BOILING SPRINGS...OR 8 MILES SOUTHEAST OF LAFAYETTE...MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GAINESBORO...RED BOILING SPRINGS...RED BOILING SPRING...PLEASANT
SHADE...WHITLEYVILLE AND MOSS.
LAT...LON 3636 8550 3636 8596 3655 8599 3662 8565
3662 8554
TIME...MOT...LOC 2330Z 260DEG 35KT 3648 8589
27Special weather statement, Jul 7, 6:54 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
654 PM CDT TUE JUL 7 2015
TNZ028-080030-
WILSON TN-
654 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY UNTIL 730 PM CDT...
AT 653 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELINDA CITY...OR 7 MILES SOUTHWEST OF LEBANON...MOVING NORTHEAST AT
45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...MOUNT JULIET...WATERTOWN...BELINDA CITY...RURAL HILL...
DICKERSON CHAPEL RECREATION AREA...GLADEVILLE AND TUCKERS CROSSROADS.
LAT...LON 3632 8619 3632 8617 3630 8614 3624 8612
3623 8612 3605 8605 3604 8605 3603 8604
3605 8644 3609 8649 3619 8652 3631 8627
3630 8627 3630 8625 3632 8625 3634 8621
TIME...MOT...LOC 2353Z 247DEG 38KT 3614 8642
27Special weather statement, Jul 7, 6:55 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT TUE JUL 7 2015
TNZ028-062-063-080045-
CANNON TN-WILSON TN-RUTHERFORD TN-
655 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD...SOUTHEASTERN
WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 745 PM CDT...
AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTERHILL...OR 9 MILES NORTH OF MURFREESBORO...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...LA VERGNE...WALTERHILL...AUBURNTOWN...
READYVILLE...MILTON...CEDARS OF LEBANON STATE PARK AND LASCASSAS.
LAT...LON 3604 8605 3603 8604 3571 8620 3590 8655
3606 8651
TIME...MOT...LOC 2355Z 278DEG 33KT 3599 8644
27Special weather statement, Jul 7, 6:58 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT TUE JUL 7 2015
TNZ009-028>030-080030-
TROUSDALE TN-MACON TN-SMITH TN-WILSON TN-
658 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...TROUSDALE...
NORTHEASTERN WILSON AND NORTHERN SMITH COUNTIES UNTIL 730 PM CDT...
AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARTSVILLE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL RECREATION
AREA...DIXON SPRINGS AND PLEASANT SHADE.
LAT...LON 3650 8587 3631 8584 3629 8585 3628 8584
3624 8583 3626 8624 3642 8626
TIME...MOT...LOC 2357Z 265DEG 26KT 3634 8615
27Special weather statement, Jul 7, 7:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT TUE JUL 7 2015
TNZ028-030-032-064-080100-
PUTNAM TN-DE KALB TN-SMITH TN-WILSON TN-
722 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE KALB...WEST CENTRAL
PUTNAM...SOUTHEASTERN WILSON AND SOUTHERN SMITH COUNTIES UNTIL 800 PM
CDT...
AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WATERTOWN...OR 12 MILES SOUTHEAST OF LEBANON...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WATERTOWN...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...
ALEXANDRIA...DOWELLTOWN...LIBERTY...CENTER HILL LAKE AND EDGAR EVANS
STATE PARK.
LAT...LON 3627 8584 3625 8582 3625 8580 3624 8578
3625 8578 3624 8577 3623 8574 3623 8571
3600 8569 3599 8626 3617 8627 3628 8584
TIME...MOT...LOC 0022Z 257DEG 46KT 3610 8615
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:22 PM CDT | Special Weather Statement | OHX | Smith | 38 min |
| Jul 7, 8:06 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 39 min |
| Jul 7, 8:29 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 46 min |
| Jul 7, 8:47 PM CDT | Special Weather Statement | OHX | Robertson | 43 min |
| Jul 8, 1:11 AM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 49 min |
| Jul 8, 1:35 AM CDT | Special Weather Statement | OHX | Putnam | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.